MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): k973565.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was selected for use in a breast biopsy in a female patient.The report states the user had trouble with the coaxial needle becoming ¿jammed¿ prior to use.Additional information regarding the patient outcome has been requested but is currently unavailable.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Product received on: (b)(6) 2019.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.Cook received three opened but unused devices.Physical examination showed some resistance when attempting to unscrew the coaxial needle subassembly.Retightening the coaxial subassembly recreates the failure mode.Relevant dimensions such as the stylet outer diameter and cannula inner diameter were measured within specification.Based on this information, the returned devices cannot be confirmed to be manufactured out of specification.Additionally, a document based investigation evaluation was performed.Action has been taken to address a potential quality gap relating to this failure mode.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A database search revealed two other complaints under this lot.Actions were previously taken to address this failure mode and found the failure mode was related to a manufacturing step, not the device lots.The risk assessment determined that no risk reduction is necessary.This decision is still valid since the failure mode is related to a manufacturing step concerning the product line, and the risk assessment conclusion has not changed.Based on the information provided, inspection of returned product and the results of the investigation, cook has concluded that the main cause of failure is likely to be manufacturing-related, traced to a quality control deficiency.Action has been taken to address a potential quality gap relating to this failure mode.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8590435
Report Number1820334-2019-01108
Device Sequence Number14027048
Product Code KNW
UDI-Device Identifier00827002270169
UDI-Public(01)00827002270169(17)231120(10)9326859
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-10T
Device Lot Number9326859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1